Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Research Interests for Yuan Gao

Research Interests: PDE, Calculus of Variation, Control Theory, Material Science

My research interest is the mathematical analysis of nonlinear evolution equations derived from physics problems, especially in materials science and surface science. I mainly work on 4th order degenerated parabolic equations, coupled equations with dynamic boundary condition and multiscale problems. The methods invovled are entropy method, calculus of variation, gradient flows, numerical simulation, operator theory, and control theory.

Keywords:
Diffusion processes and stochastic analysis on manifolds, Dimension reduction (Statistics), General behavior of solutions of PDE (comparison theorems; oscillation, zeros and growth of solutions; mean value theorems), PDE in connection with control problems, PDE with multivalued right-hand sides, Simulation and numerical modeling
Recent Publications   (search)
  1. Gao, Y; Liu, JG, Large Time Behavior, Bi-Hamiltonian Structure, and Kinetic Formulation for a Complex Burgers Equation, Quarterly of Applied Mathematics, vol. 79 no. 1 (May, 2020), pp. 120-123, American Mathematical Society (AMS) [doi[abs]
  2. Gao, Y; Liu, J-G, Long time behavior of dynamic solution to Peierls–Nabarro dislocation model, Methods and Applications of Analysis, vol. 27 no. 2 (2020), pp. 161-198, International Press of Boston [doi]
  3. Gao, Y, Global strong solution with BV derivatives to singular solid-on-solid model with exponential nonlinearity, Journal of Differential Equations, vol. 267 no. 7 (September, 2019), pp. 4429-4447 [doi[abs]
  4. Gao, Y; Liu, JG; Lu, XY, Gradient flow approach to an exponential thin film equation: Global existence and latent singularity, Esaim: Control, Optimisation and Calculus of Variations, vol. 25 (January, 2019), pp. 49-49, E D P SCIENCES [doi[abs]
  5. Gao, Y; Ji, H; Liu, JG; Witelski, TP, A vicinal surface model for epitaxial growth with logarithmic free energy, Discrete and Continuous Dynamical Systems Series B, vol. 23 no. 10 (December, 2018), pp. 4433-4453 [doi[abs]

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320